Originally Posted by Paczer
Machaon, I appreciate for your input. What kind of nasty reactions are possible?
I am not a doctor, nor do I have any experience with Amiodarone. But..... in my own experience with heart disease and medication, over the past 20 years, there are a lot of "rebound" effects, among others, when reducing medication too fast.
Amiodarone usually is used to treat a fast heart rate. I would imagine, if the dose is reduced too fast, then your mother might have problems with a return of her fast heart rate.
My normal reactions to reducing my heart meds too fast, is increased breathing problems, heart rhythm problems, weakness and higher blood pressure.
To dose at 100mg I am cutting a 200 mg pill in half (today is the first day). I assume you mean go to 150 mg for a while. Can a pill be cut in quarters and would that advsersely affect how it is absorbed by the body, or is there a lower dosage pill? |
I have no idea. It's best to contact the doctor, tell him you are concerned about rebound tachycardia, and are interested in weaning your mother down to 100mg. If he insists that there is no problem with a rapid reduction from 200mg to 100mg, I would get it in writing. Your mother was on 200mg for two long years.
Amiodarone, like most heart medications, suppresses the activity of certain glands and body hormones. When a heart medication is reduced, or stopped, the glands tend to take a while to recover. It's best to use caution when reducing medication, IMHO.